MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SERIES A ASYMMETRIC PAT 31X8; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. SERIES A ASYMMETRIC PAT 31X8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a knee revision, the implant packaging was opened and the implant was found to only be vacuum sealed.The inner packaging sterile barrier was missing.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g4, g7, h2, h3, h6, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product found that the carton only contained the vacuum sealed product and the patient labels were in the tyvek pouch.Further evaluation suggests that the packaging has been opened/modified after manufacturing.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.These products were likely conforming when they left zimmer biomet control.There is no indication that product left zimmer biomet control without sterile package.The condition of the packaging suggests that it was modified after it left zimmer biomet control.The device evaluation found no malfunction and the event did not contribute to injury, therefore this would not be considered a reportable event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SERIES A ASYMMETRIC PAT 31X8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10162075
Report Number0001825034-2020-02386
Device Sequence Number17106782
Product Code JWH
UDI-Device Identifier00880304555679
UDI-Public(01)00880304555679(17)230106(10)344100
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberN/A
Device Catalogue Number184792
Device Lot Number344100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1